Alert archive / Louisiana / Flash Flood Warnings in 2005
Flash Flood Warning 14, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 9, 2005, 5:57 PM CDT for Caddo Parish, Louisiana. It was in force for 2 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2005, 5:57 PM CDT (22:57 UTC)
- Expired
- Aug 9, 2005, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 16 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:05 PM CDT | FLASH FLOOD | Shreveport, LA | ROADS CLOSED DUE TO STREET FLOODING AT LINE AVE. AND OCKLEY DR. |
| Aug 9, 6:05 PM CDT | FLASH FLOOD | Shreveport, LA | STREET FLOODING AT LINE AVE. AND OCKLEY DR. |
| Aug 9, 6:15 PM CDT | FLASH FLOOD | Shreveport, LA | STREET FLOODING AT MANSFIELD RD. AND HOYT DR. |
| Aug 9, 6:15 PM CDT | FLASH FLOOD | Shreveport, LA | STREET FLOODING AT MANSFIELD RD. AND HOYTE DR. |
| Aug 9, 6:29 PM CDT | FLASH FLOOD | Shreveport, LA | STREET FLOODING ON 70TH ST. E. BETWEEN FAIRFIELD AVE. AND LINE AVE. |
| Aug 9, 6:29 PM CDT | FLASH FLOOD | Shreveport, LA | STREET FLOODING ON ELLERBE RD. IN SEVERAL LOCATIONS. |
| Aug 9, 6:29 PM CDT | FLASH FLOOD | Shreveport, LA | VEHICLES STALLED DUE TO STREET FLOODING AT LINE AVE. AND PIERREMONT RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 092259
FFWSHV
LAC017-100100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
557 PM CDT TUE AUG 9 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CADDO PARISH IN NORTHWEST LOUISIANA
* UNTIL 800 PM CDT
* AT 547 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM A LINE OF THUNDERSTORMS MOVING WEST THROUGH CADDO PARISH AT
AROUND 5 MPH. MINOR STREET FLOODING IS ALREADY ONGOING IN SOUTHEAST
SHREVEPORT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIVIAN...
SHREVEPORT...OIL CITY AND BLANCHARD.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
CADDO PARISH IN NORTHWEST LOUISIANA
UNTIL 800 PM CDT.
LAT...LON 3278 9380 3274 9384 3264 9376 3256 9376
3250 9371 3241 9369 3228 9354 3239 9373
3225 9389 3224 9400 3302 9400 3302 9382
$$3 follow-up statements
000
WGUS74 KSHV 092318
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
611 PM CDT TUE AUG 9 2005
LAC017-100100-
CADDO LA-
611 PM CDT TUE AUG 9 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 800 PM CDT FOR CADDO
PARISH...
AT 602 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING AT
LINE AVENUE AND AUCKLEY ROAD IN EAST SHREVEPORT. IN ADDITION...LAW
ENFORCEMENT OFFICIALS REPORTED FLOODING AT MANSFIELD ROAD AND HOYT
IN SOUTH SHREVEPORT. NATIONAL WEATHER SERVICE RADAR ESTIMATES UP TO
THREE INCHES OF RAIN HAS FALLEN OVER PORTIONS OF LINE AVENUE SINCE
515 PM. OTHER AREAS INCLUDE ELLERBE ROAD IN SOUTHEAST
SHREVEPORT...WHERE UP TO TWO AND A HALF INCHES OF RAIN HAVE FALLEN
SINCE 515 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIVIAN...OIL
CITY AND BLANCHARD.
LAT...LON 3278 9380 3274 9384 3263 9377 3256 9376
3250 9371 3241 9369 3228 9354 3239 9373
3225 9389 3224 9400 3302 9400 3302 9382
$$000
WGUS74 KSHV 092326 CCA
FFSSHV
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 PM CDT TUE AUG 9 2005
LAC017-100100-
CADDO LA-
626 PM CDT TUE AUG 9 2005
...CORRECTED SPELLING...
...A FLASH FLOOD WARNING CONTINUES UNTIL 800 PM CDT FOR CADDO
PARISH...
AT 602 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING AT
LINE AVENUE AND OCKLEY ROAD IN EAST SHREVEPORT. IN ADDITION...LAW
ENFORCEMENT OFFICIALS REPORTED FLOODING AT MANSFIELD ROAD AND HOYTE
DRIVE IN SOUTH SHREVEPORT. NATIONAL WEATHER SERVICE RADAR ESTIMATES
UP TO THREE INCHES OF RAIN HAS FALLEN OVER PORTIONS OF LINE AVENUE
SINCE 515 PM. OTHER AREAS INCLUDE ELLERBE ROAD IN SOUTHEAST
SHREVEPORT...WHERE UP TO TWO AND A HALF INCHES OF RAIN HAVE FALLEN
SINCE 515 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIVIAN...OIL
CITY AND BLANCHARD.
LAT...LON 3278 9380 3274 9384 3263 9377 3256 9376
3250 9371 3241 9369 3228 9354 3239 9373
3225 9389 3224 9400 3302 9400 3302 9382
$$000
WGUS74 KSHV 092359
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 PM CDT TUE AUG 9 2005
LAC017-100100-
CADDO LA-
655 PM CDT TUE AUG 9 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 800 PM CDT FOR CADDO
PARISH...
AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORM ACTIVITY HAS DECREASED SIGNIFICANTLY SINCE 6
PM...ESPECIALLY IN THE CITY OF SHREVEPORT. HOWEVER...NUMEROUS ROADS
REMAIN CLOSED IN EAST AND SOUTHEAST SHREVEPORT...INCLUDING PORTIONS
OF LINE AVENUE...MANSFIELD ROAD...ELLERBE ROAD...AND EAST 70TH
STREET. IT WILL LIKELY TAKE 1-2 HOURS FOR FLOODWATERS TO RECEDE
FROM THESE LOCATIONS. TRAVEL IN THESE LOCATIONS SHOULD BE AVOIDED
DUE TO HIGH WATER AND TRAFFIC CONGESTION.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIVIAN...OIL
CITY AND BLANCHARD.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
LAT...LON 3278 9380 3274 9384 3263 9377 3256 9376
3250 9371 3241 9369 3228 9354 3239 9373
3225 9389 3224 9400 3302 9400 3302 9382
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:01 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 9, 3:01 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 301 PM CDT TUE AUG 9 2005 .DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE FIRED UP ACROSS THE AREA AGAIN THIS AFTERNOON...AS THE AREA REMAINS ABUNDANTLY MOIST. TWO UPPER LEVEL DISTURBANCES ARE ALSO HELPING TO AID IN THIS ACTIVITY...ONE OVER CENTRAL TEXAS AND ANOTHER OVER SOUTHEAST LOUISIANA. THESE TWO FEATURES WILL LINGER NEAR THE AREA THE NEXT 48 HOURS...FORMING A SHEAR AXIS ACROSS THE SOUTHERN PART OF THE AREA. AN UPPER LEVEL RIDGE WILL SLOWLY BUILD FROM THE NORTHWEST THIS PERIOD...BUT RAIN CHANCES WILL REMAIN IN THE FORECAST ACROSS MUCH OF THE AREA THROUGH THURSDAY. SCATTERED CONVECTIVE ACTIVITY WILL BE LIKELY EACH AFTERNOON...WITH TEMPERATURES REACHING THE MID 90S...EXCEPT WHERE THUNDERSTORMS OCCUR. AS WE MOVE INTO THE WEEKEND...RAIN CHANCES DECREASE WITH TEMPERATURES RETURNING TO NEAR THE CENTURY MARK. ELEVEN && .PRELIMINARY POINT TEMPS/POPS... SHV 72 96 72 97 / 40 30 20 20 MLU 72 96 72 95 / 50 30 20 20 DEQ 67 98 68 99 / 30 10 0 20 TXK 71 96 72 97 / 30 30 20 20 ELD 70 97 70 98 / 40 30 20 20 TYR 72 94 73 95 / 40 30 20 20 GGG 72 94 73 96 / 40 30 20 20 LFK 73 93 73 95 / 50 50 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11
Hazardous weather outlook, Aug 9, 12:00 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE AUG 9 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE COMBINATION OF A WEAK UPPER LEVEL DISTURBANCE...AFTERNOON HEATING...AND A MOIST AND UNSTABLE ATMOSPHERE...WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...OVER MUCH OF THE FOUR STATE REGION. ALTHOUGH NO WIDESPREAD SEVERE WEATHER IS EXPECTED...SOME ISOLATED STORMS MAY BE SEVERE... CAPABLE OF PRODUCING STRONG DAMAGING WIND GUSTS...SMALL HAIL...AND BRIEF HEAVY DOWNPOURS. ISOLATED RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES COULD OCCUR...WHICH COULD CAUSE PONDING ON AREA ROADWAYS AND POSSIBLY SOME MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL CONTINUE THROUGH MIDWEEK. A FEW STORMS COULD BE STRONG TO SEVERE...PRODUCING HIGH WIND GUSTS...HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 11
In the hours before
Special weather statement, Aug 9, 2:44 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 244 PM CDT TUE AUG 9 2005 TXZ165-092030- ANGELINA- 244 PM CDT TUE AUG 9 2005 ...SIGNIFICANT WEATHER ALERT FOR ANGELINA COUNTY TEXAS... A LINE OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 30 MPH INTO ANGELINA COUNTY TEXAS...FROM POLK AND TYLER COUNTIES. THIS LINE OF THUNDERSTORMS WILL LIKELY PRODUCE STRONG GUSTY WINDS UP TO 50 MPH... AND POSSIBLY SOME HAIL UP TO ONE HALF INCH IN DIAMETER. IN ADDITION...HEAVY RAINFALL WILL OCCUR IN PARTS OF ANGELINA COUNTY. THUS LINE OF THUNDERSTORMS WILL MOVE THROUGH ANGELINA COUNTY BETWEEN 245 AND 345 PM. 03
Nearby
Flash Flood Warnings in Louisiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.